Wisconsin, 2013

Winter Storm in Wisconsin, April 10 to 11, 2013

April 10 to 11, 2013 · NWS MPX · 7 events in 7 counties and zones

A wave of snow, sleet and rain, including some thunderstorms, moved across southern Minnesota during the evening of Tuesday, April 9th. On the northern edge of the precipitation bands, a few inches of snow fell across the southern portion of the Twin Cities Metro area, and eastward into west central Wisconsin.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A wave of snow, sleet and rain, including some thunderstorms, moved across southern Minnesota during the evening of Tuesday, April 9th. On the northern edge of the precipitation bands, a few inches of snow fell across the southern portion of the Twin Cities Metro area, and eastward into west central Wisconsin. This area moved quickly eastward across the western Great Lakes by early Wednesday morning, April 10th.

A break in the precipitation occurred Wednesday afternoon, through Wednesday evening, before another area of snow developed late Wednesday, and continued through Thursday morning. Most of the heavy snowfall was in Minnesota, with mostly sleet and freezing rain across west central Wisconsin until the afternoon. The heavy sleet and freezing rain that occurred briefly Thursday morning across far east central Minnesota and west central Wisconsin kept snowfall amounts lower.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 9, 11:26 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 9, 11:26 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1226 AM CDT WED APR 10 2013

.UPDATE...

UPDATED TO INCLUDE 06Z AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 431 PM CDT TUE APR 9 2013

A VERY COMPLEX WINTER STORM WILL ENCOMPASS THE ENTIRE SHORT TERM
AND SIGNIFICANT CHANGES HAVE BEEN MADE TO THE FORECAST. MULTIPLE
ROUNDS OF PRECIPITATION AND DIFFERING PRECIP TYPES THROUGH
WEDNESDAY EVENING ARE THE MAIN FORECAST CONCERNS. THIS COULD END
UP BEING THE HEAVIEST SNOW PRODUCER OF THE SEASON FOR MUCH OF THE
FORECAST AREA.

A TREMENDOUS TEMPERATURE GRADIENT HAS SET UP SOUTH OF THE AREA
TODAY WITH LOWER 80S BEING REPORTED AS CLOSE AS SERN IA. AMPLE
AMOUNTS OF MOISTURE...AS EVIDENT WITH WIDESPREAD SURFACE DEW
POINTS NEAR 60 IN THE WARM SECTOR...WILL CONTINUE STREAMING NORTH
UP AND OVER THE REINFORCING BOUNDARY LAYER COLD SECTOR THROUGH
WEDNESDAY NIGHT. THIS WILL SET UP AN IDEAL HEAVY WINTRY PRECIP
SCENARIO SPANNING MULTIPLE PERIODS.

THE PRECIP HAS ENDED FOR THE DAY ACROSS THE CWA AND THE LULL IS
EXPECTED TO CONTINUE INTO THE EARLY EVENING. THE NEXT ROUND IS
ORGANIZING AS A BATCH OF THUNDERSTORMS OVER EASTERN NEBRASKA THIS
AFTERNOON WHICH WILL ADVANCE NEWD ACROSS SRN MN/WRN WI DURING THE
LATE EVENING. WHILE THE THUNDERSTORM ACTIVITY WILL WANE THIS
EVENING...THERE IS A VERY HIGH PROBABILITY FOR PRECIPITATION
ACROSS SRN MN AND WRN WI. LOW LEVEL DRY AIR TO THE NORTH SHOULD
LARGELY PREVENT PRECIP FROM REACHING AREAS SUCH AS ALEXANDRIA AND
LAKE MILLE LACS. THUS...CANCELLED THE WINTER WEATHER ADVISORY FOR
THOSE AREAS. LOOKS LIKE MAINLY RAIN/FREEZING RAIN AND SLEET FROM
NEW ULM/ LAKEVILLE/MENOMONIE ON SOUTHWARD DUE TO PRONOUNCED WARM
LAYER AROUND 700 MB. BY THE TIME ONE REACHES MSP/RWF/RNH...THE
WARM LAYER IS MUCH LESS INFLUENTIAL AND IT APPEARS TO BE MAINLY
SNOW TONIGHT...PERHAPS MIXED AT TIMES WITH A LITTLE SLEET THROUGH
THE EARLY OVERNIGHT AS THE THERMAL PROFILE TOUCHES 0C OR 1C. EVEN
FURTHER NORTH...THE WARM LAYER IS COMPLETELY ABSENT AND EXPECTING
ALL SNOW THERE. BECAUSE THE MAJORITY OF PRECIP WILL FALL WHERE A
MIX IS EXPECTED...NOT ANTICIPATING TOO MUCH ACCUMULATION OF ONE
ELEMENT BUT AN INCH OR TWO OF SNOW WILL BE POSSIBLE NORTH OF NEW
ULM...LAKEVILLE...AND MENOMONIE. IN ADDITION TO SOME SLEET
ACCUMULATIONS...COULD ALSO SEE A TENTH OR TWO OF ICE SOUTH OF
MANKATO...ALBEIT MAINLY ON ELEVATED SURFACES. THUS...EXPANDED THE
WINTER STORM WARNING SOUTH TO THE IOWA BORDER AND ACROSS INTO WI
LATE TONIGHT.

ANOTHER LULL WILL FOLLOW THAT PRECIPITATION ROUND WEDNESDAY
MORNING INTO EARLY AFTERNOON UNTIL THE SLOW MOVING 500 MB LOW
OVER THE WESTERN HIGH PLAINS CLOSES OFF AND EJECTS INTO THE
CENTRAL PLAINS. THIS WILL SEND ANOTHER WAVE NORTHWARD WEDNESDAY
AFTERNOON WITH WIDESPREAD PRECIPITATION REDEVELOPING DURING THIS
TIME. AS THE SURFACE LOW BECOMES NEGATIVELY TILTED WITH THE
APPROACH OF THE UPPER LOW...THE WARM CONVEYOR BELT WILL WRAP
AROUND TO THE NORTH OF THE SURFACE LOW IN THE FORM OF A VERY WELL
DEVELOPED TROWAL BY WEDNESDAY NIGHT. NEGATIVE EPV WITHIN THE
TROWAL AND AN EXCELLENT CROSS HAIRS SIGNATURE AT 500 MB WILL ALLOW
FOR A LARGE AND WELL ESTABLISHED MDT-HVY SNOW BAND WHICH WILL
PIVOT ACROSS THE CENTRAL CWA /INCLUDING THE TWIN CITIES METRO/
WEDNESDAY NIGHT. ACCUMULATIONS WITHIN THIS BAND WILL RANGE FROM 4
TO 8 INCHES WEDNESDAY NIGHT...BUT LOCALLY HIGHER TOTALS CAN BE
EXPECTED IF THUNDERSNOW IS ABLE TO DEVELOP AS CURRENTLY APPEARS
POSSIBLE.

GIVEN THE LONG DURATION EVENT AND A COUPLE LULLS...FELT IT WAS
EASIER FOR EVERYONE AND LESS CONFUSING JUST TO BLANKET THE AREA
WITH A WINTER STORM WARNING. HOISTED A WINTER STORM WATCH FOR
THE FAR NORTHERN COUNTIES BORDERING WFO DLH AS THERE WILL LIKELY
BE A TIGHT GRADIENT BETWEEN SIGNIFICANT SNOWFALL AND LIGHT
ACCUMULATIONS SOMEWHERE NEARBY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 431 PM CDT TUE APR 9 2013

THE WINTER STORM WILL BE AT ITS HEIGHT ACROSS THE UPPER MIDWEST
BY THURSDAY MORNING. THE JET STREAK CURRENTLY LOCATED ALONG THE
WESTERN SPINE OF THE ROCKY MOUNTAINS UPSTREAM OF THE LONGWAVE
TROUGH WILL ROUND THE BASE OF THE TROUGH BY THURSDAY MORNING. THE
STRIP OF POSITIVE VORTICITY WILL CONGEAL INTO A DEEPENING H500
LOW...WITH +10M/HR HEIGHT FALLS OVERSPREADING THE UPPER MIDWEST
THURSDAY MORNING. THIS LARGE SCALE FORCING FOR ASCENT CAN ALSO BE
VIEW BY THE H500-300 QVECT CONVERGENCE...WHICH IS MAXIMIZED OVER
THE MN/WI BORDER AT 12Z THURSDAY. A CLOSER LOOK AT THE 310 THETA_E
SURFACE WITH RESPECT TO PRESSURE REVEALS THE PREVIOUSLY
MENTIONED TROWAL ORIENTED ALONG THE I-94 CORRIDOR...WHICH WILL
PIVOT ACROSS THE REGION AS IT LIFTS NORTHWARD THROUGHOUT THE DAY.
CROSS SECTIONS THROUGH THIS REGION IDENTIFY A DEEP AREA OF
FRONTOGENESIS...WHICH EXPLAINS THE HIGH OMEGA VALUES SHOWN IN THE
FORECAST SOUNDINGS. LONG STORY SHORT...EXPECTING A HEAVY BAND OF
SNOW TO BE ONGOING ACROSS THE REGION AT THE START OF THE
PERIOD...WITH SOME SLEET POSSIBLE ACROSS THE FAR SOUTHEAST. BUFR
SOUNDINGS FROM THE 09.12 NAM SHOW ELEVATED INSTABILITY...SO MAY
SEE SOME UPRIGHT CONVECTION EARLY THURSDAY MORNING. THE NAM IS THE
MOST ROBUST WITH QPF...BUT IT HAS ALSO DONE THE BEST WITH THE
PREVIOUS INVERTED TROUGH EVENTS THIS YEAR...SO CANT RULE ITS
SOLUTION OUT. EVEN THE ECMWF 09.12 HAS 0.9 INCHES OF QPF WEDNESDAY
EVENING THROUGH THURSDAY...WHICH MATCHES UP WITH THE MEAN TOTAL
QPF FROM THE MSP SREF PLUMES. SNOW RATIOS WILL BE AROUND
10/12:1...BUT WILL ALSO SEE COMPACTION THROUGHOUT THE EVENT.
THEREFORE THE TOTAL SNOW AMOUNT WILL LIKELY NOT BE REALIZED BY THE
CASUAL OBSERVER...BUT STILL ANTICIPATING WIDESPREAD 8-12 INCH
AMOUNTS FROM REDWOOD FALLS MN TO THE METRO UP THROUGH RICE LAKE WI
BY THE TIME THE SNOW TAPERS OFF THURSDAY NIGHT.

LOOKING AHEAD...H850 TEMPS REMAIN BELOW 0C THROUGH THE WEEKEND
WITH RAGGED NORTHWEST FLOW KEEPING FRIDAYS TEMPERATURES ROUGHLY
15F BELOW THE SEASONAL AVERAGE FOR MID APRIL. LATE SATURDAY
ANOTHER POWERFUL JET WILL CRASH ONSHORE AND DEVELOP ANOTHER LEE
SIDE CYCLONE ACROSS THE HIGH PLAINS. AS THIS WAVE TAKES ON A
NEGATIVE TILT THE SURFACE CYCLONE WILL DEEPEN AND ANOTHER BAND OF
HEAVY SNOW WILL DEVELOP ON THE NORTHERN SIDE. THE GFS IS FARTHER
SOUTH THAN THE ECMWF...BUT BOTH SOLUTIONS SHOW ANOTHER WIDESPREAD
PRECIP EVENT FOR SUNDAY...AND COLD WEATHER RETURNING FOR EARLY
NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1212 AM CDT WED APR 10 2013

LARGE PRECIP SHIELD...MAINLY -SN...OVER S-CENTRAL THROUGH
E-CENTRAL MN INTO W-CENTRAL WI. KAXN-KSTC-KRNH STAYING JUST
OUTSIDE WHILE KRWF IS STEADFAST WITH -SN AND IFR VSBY WITH KMSP-
KEAU SEEING GRADUALLY DETERIORATING CONDS. OCNL THUNDER IN WITH
THE -SN BETWEEN KMSP-KEAU. PRECIP SHIELD WILL REMAIN FAIRLY
PERSISTENT THROUGH THE EARLY MORNING HOURS THEN GRADUALLY SHRINK
AND LESSEN IN INTENSITY THRU DAYBREAK. STILL WILL BE SOME ISOLD
-SHSN ACROSS THE AREA BUT NOTHING THAT SHOULD DEGRADE CONDITIONS
SIGNIFICANTLY OTHER THAN PERSISTENT MVFR CEILINGS. THE NEXT ROUND
OF PRECIP...MORE PRONOUNCED WITH SN...WILL REDEVELOP ACRS THE AREA
BY LATE WED AFTN AND PERSIST ACRS THE REGION OVERNIGHT WED INTO
THU MRNG. PROLONGED IFR VSBY ALONG WITH PERIODS OF TSSN CAN BE
EXPECTED...PARTICULARLY OVER SRN AND ERN MN INTO WRN WI. CIGS MAY
BOUNCE BETWEEN LOW-END MVFR AND IFR THROUGH THU MRNG. WINDS WILL
EVENTUALLY VEER FROM N TO NE OVERNIGHT TNGT...THE REMAIN IN THE
030-050 RANGE WITH SPEEDS GENERALLY ARND 15G25KT THRU WED NIGHT.

KMSP...STRONGER BANDS OF -SN HAVE REACHED MSP AND WILL LINGER THRU
THE 10/06Z TAF INITIALIZATION SO WILL START OUT WITH IFR VSBY AND
CIGS UNDER 1700 FT. VSBY WILL BOUNCE BETWEEN 1/2SM-2SM THRU THE
PREDAWN HRS...BUT PREDOMINANTLY 1-2SM CAN BE EXPECTED. THE
SNOWFALL WILL THEN GRADUALLY WANE BY DAYBREAK...LEAVING ONLY ISOLD
-SHSN ARND THE AREA. THE NEXT LARGE PRECIP SHIELD ARRIVES MID-LATE
DAY THEN WILL AGAIN STEADILY DEGRADE CONDITIONS. IFR CONDS LOOK
LIKELY TNGT INTO THU MRNG...INCLUDING CEILINGS BELOW 1500 FT.
THERE IS ALSO A CHC OF -TSSN AT MSP AIRPORT. WINDS REMAIN 030-050
IN THE 15G25KT RANGE.

/OUTLOOK FOR KMSP/
THU...MVFR OR LOWER CIGS/VIS WITH SN. NE WIND 15G12 KTS.
FRI...MVFR CIGS. -SN ENDING IN MORNING. WINDS NW WIND 5 TO 10 KTS.
SAT...MAINLY VFR...WITH MVFR CONDS LATE DAY. POSSIBLE -RA/-SN LATE
DAY. WINDS S AROUND 5 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 7 PM CDT THURSDAY FOR MNZ074>078-
     082>085-091>093.

     WINTER STORM WATCH FROM THIS AFTERNOON THROUGH THURSDAY EVENING
     FOR MNZ041>045-050.

     WINTER STORM WARNING UNTIL 7 PM CDT THURSDAY FOR MNZ047>049-
     051>070-073.

WI...WINTER STORM WARNING UNTIL 7 PM CDT THURSDAY FOR WIZ014>016-
     023>028.

&&

UPDATE...JPC
SHORT TERM...BORGHOFF
LONG TERM...JRB
AVIATION...JPC
Hazardous weather outlook, Apr 9, 9:05 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 PM CDT TUE APR 9 2013

MNZ047>049-051>070-073>078-082>085-091>093-WIZ014>016-023>028-
101200-
STEVENS-POPE-STEARNS-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1005 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN TONIGHT. PLEASE
VISIT WWW.WEATHER.GOV/TWINCITIES OR TUNE TO NOAA WEATHER RADIO ALL
HAZARDS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THURSDAY FOR
PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA INTO WEST CENTRAL
WISCONSIN. PLEASE VISIT WWW.WEATHER.GOV/TWINCITIES OR TUNE TO
NOAA WEATHER RADIO ALL HAZARDS FOR ADDITIONAL INFORMATION.

ADDITIONAL RAINFALL AND WINTRY PRECIPITATION ACROSS THE AREA
THROUGH THIS WEEKEND WILL MAKE MINOR RISES IN RIVERS AND STREAMS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

MNZ041>045-050-101200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-
1005 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

LIGHT SNOW IS EXPECTED OVERNIGHT BUT ANY ACCUMULATIONS WILL BE
MINOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH IS IN EFFECT LATE WEDNESDAY AFTERNOON
THROUGH THURSDAY FOR PORTIONS OF EAST CENTRAL...CENTRAL AND WEST
CENTRAL MINNESOTA. PLEASE VISIT WWW.WEATHER.GOV/TWINCITIES OR
TUNE TO NOAA WEATHER RADIO ALL HAZARDS FOR ADDITIONAL INFORMATION.

ADDITIONAL RAINFALL AND WINTRY PRECIPITATION ACROSS THE AREA
THROUGH THIS WEEKEND WILL MAKE MINOR RISES IN RIVERS AND STREAMS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Apr 9, 9:24 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     SNOW             SPRINGFIELD             44.24N 94.98W
04/09/2013  M1.0 INCH        BROWN              MN   TRAINED SPOTTER

            THUNDER ALSO REPORTED.

&&

AJZ
Local storm report, Apr 9, 11:43 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1243 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     SNOW             NEW ULM                 44.31N 94.46W
04/10/2013  E1.0 INCH        BROWN              MN   LAW ENFORCEMENT

1230 AM     SNOW             GAYLORD                 44.55N 94.22W
04/10/2013  E3.0 INCH        SIBLEY             MN   LAW ENFORCEMENT

            CARS IN DITCH

1230 AM     SNOW             LAFAYETTE               44.45N 94.39W
04/10/2013  E2.0 INCH        NICOLLET           MN   LAW ENFORCEMENT

            CARS IN DITCH

1230 AM     SNOW             GLENCOE                 44.77N 94.15W
04/10/2013  E1.0 INCH        MCLEOD             MN   LAW ENFORCEMENT

1230 AM     SNOW             INVER GROVE HEIGHTS     44.83N 93.06W
04/10/2013  M1.0 INCH        DAKOTA             MN   TRAINED SPOTTER

1235 AM     SNOW             LE SUEUR                44.46N 93.91W
04/10/2013  E1.0 INCH        LE SUEUR           MN   LAW ENFORCEMENT

            CARS IN DITCH

&&

CARLYON
Local storm report, Apr 10, 12:10 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
110 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             CHANHASSEN              44.86N 93.56W
04/10/2013  M1.5 INCH        CARVER             MN   OFFICIAL NWS OBS

0100 AM     SNOW             5 SSE MINNEAPOLIS       44.89N 93.23W
04/10/2013  M0.7 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

            MSP AIRPORT

&&

CARLYON
Local storm report, Apr 10, 12:12 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             LAKEVILLE               44.68N 93.24W
04/10/2013  M1.2 INCH        DAKOTA             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Apr 10, 1:19 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
219 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     SNOW             GLENCOE                 44.77N 94.15W
04/10/2013  M1.5 INCH        MCLEOD             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Apr 10, 1:21 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     SNOW             HASTINGS                44.73N 92.85W
04/10/2013  M2.2 INCH        DAKOTA             MN   TRAINED SPOTTER

&&

CARLYON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter storm. Local standard time, as filed.

Winter Storm, Dunn

When
April 10, 3:00 AM CST to April 11, 12:00 PM CST
Where
Dunn forecast zone
Reported by
Trained Spotter
Coordinates
44.947, -91.896 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3 to 5 inches across the county, along with some ice accumulations.

Winter Storm, Eau Claire

When
April 10, 3:00 AM CST to April 11, 12:00 PM CST
Where
Eau Claire forecast zone
Reported by
Trained Spotter
Coordinates
44.727, -91.286 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3 to 5 inches across the county, along with some ice accumulations.

Winter Storm, Pepin

When
April 10, 3:00 AM CST to April 11, 12:00 PM CST
Where
Pepin forecast zone
Reported by
Trained Spotter
Coordinates
44.483, -92.150 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3 to 5 inches across the county, along with some ice accumulations.

Winter Storm, Pierce

When
April 10, 3:00 AM CST to April 11, 12:00 PM CST
Where
Pierce forecast zone
Reported by
Trained Spotter
Coordinates
44.720, -92.422 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3 to 5 inches across the county, along with some ice accumulations.

Winter Storm, St. Croix

When
April 10, 3:00 AM CST to April 11, 12:00 PM CST
Where
St. Croix forecast zone
Reported by
Trained Spotter
Coordinates
45.034, -92.453 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3 to 5 inches across the county, along with some ice accumulations.

Winter Storm, Chippewa

When
April 10, 3:00 AM CST to April 11, 12:00 PM CST
Where
Chippewa forecast zone
Reported by
Trained Spotter
Coordinates
45.069, -91.280 (the zone’s center; the record gives no point)

Snowfall totals ranged from 2 to 5 inches across the county, along with some ice accumulations.

Winter Storm, Polk

When
April 11, 3:00 AM CST to 12:00 PM CST
Where
Polk forecast zone
Reported by
Trained Spotter
Coordinates
45.461, -92.441 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3 to 5 inches across the county, along with some ice accumulations.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433835, 433836, 433837, 433838, 433839, 433875, 433873.